| Catalog Number |
SBC92122UG |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31485382) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure targeting a clot at the m1/m2 segment of the right middle cerebral artery (mca), a 9fr 70cm flexor® raabe guiding sheath (cook medical) was placed in the right common carotid artery (cca).It was reported that the cereglide 92 innerglide 9 122 cm catheter system (sbc92122ug / 31485382) and aristotle® 24 guidewire (scientia vascular) were tracked to the clot face in the right m1 segment.The innerglide 9 and aristotle® 24 guidewire were removed slowly from the cereglide 92.Aspiration was applied to the cereglide 92 using the penumbra pump system® (penumbra) and tubing.The physician was seeing flow in the tubing and moved the catheter into the clot and then pulled back slightly.The flow stopped.After two minutes, the cereglide 92 was removed.The distal 25cm to 30cm of the cereglide had flattened / collapsed.A second cereglide 92 innerglide 9 122 cm catheter system (sbc92122ug / 31485382) was opened and advanced to the clot in the same fashion.The cereglide 92 was not adjusted this time and once aspiration was turned on, no flow was observed.When the cereglide 92 was removed, the same flattened / collapsed appearance was observed in the distal 50cm portion of the catheter.The physician then used a red 72 reperfusion catheter sendit technology (penumbra) and successfully completed the procedure.There was no negative impact on the patient.On 04-aug-2025, additional information was received.Per the information, the information indicated that the internal carotid artery (ica) had mild tortuosity and some tortuosity at the ica origin.The cereglide 92 innerglide 9 122 cm catheter system was used via the adapt ((direct aspiration first pass technique) and tracked to the clot with the innerglide 9 and aristotle® 24 guidewire (scientia vascular).The device was not advanced without support.There was no cracking, no fracturing ¿ only extensive flattening.The information also confirmed there was no negative impact to the patient.On (b)(6) 2025, additional information was received.Per the information, the clot was a well-structured clot ¿but more red blood cell rich (60% rbc).The clot length was 2mm to 3mm and approximately 1mm in diameter.¿ the information also clarified that the aristotle® 24 guidewire (scientia vascular) was used in conjunction with the innerglide 9, to advance the cereglide 92 to the target location in the m1 segment.The aristotle® 18 guidewire (scientia vascular) was used with the red 72 reperfusion catheter sendit technology (penumbra) and not used with the cereglide 92 or the innerglide 9.There was a 2 to 3-minute delay in the case, but not clinically significant.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile cereglide 92 innerglide 9 122 cm catheter system was received contained in the decontamination pouch.Visual inspection was performed.As documented in the event description, the distal end of the catheter was severely flattened from 0.5 cm to 33.5 cm.No other damages were observed.The flattened areas were inspected under the microscope.Under magnification, no fractures nor cracks were found.The reported issue regarding the flattened catheter is confirmed.This damage could be related to the interaction between catheter system and hemostasis valve, since according to risk documentation, a catheter can become impeded and damage while removing the support device in preparation for aspiration due to the hemostasis valve not being sufficiently opened.As no manufacturing defects were identified, the failure mode experienced may have been the result of other factors, either isolated or in combination, such as interaction with other accessory devices, anatomical conditions or other clinical factors experienced during the procedure.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31485382) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instruction for use (ifu) contains the following precaution: exercise care in handling the cereglide 92 catheter system to reduce the chance of accidental damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 22-sep-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.